MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 60ML S/T LATEX FREE CONFIGURE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 60ML S/T LATEX FREE CONFIGURE; PISTON SYRINGE
Catalog Number 309654
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use mold was discovered inside packaging with a bd syringe 60ml s/t latex free configure.The following information was provided by the initial reporter: it was reported that mold was inside the packaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following field has been updated with additional information: date of event: (b)(6) 2019.
 
Additional Manufacturer Narrative
Investigation summary: one sample and two photos were provided by the customer for investigation.The sample was visually examined using unaided vision.It was observed that there is brown foreign matter (fm) embedded in the flange of the barrel.As the customer reported mold the fm was tested for mold by the bd lab in columbus with the results coming back negative for mold.Two photos were also provided by the customer for investigation.One photo shows the top web of a blister pack showing the product description and product number.The second photo shows the syringe flange in the blister pack.There is brown foreign matter (fm) which can be seen on the flange of the barrel.Embedded fm can occur at the startup of the injection molding process.Solidified resin within the mold and molding press may become discolored or degraded when reheated.This is a cosmetic defect and does not affect the integrity of the syringe.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description

Brand Name
BD SYRINGE 60ML S/T LATEX FREE CONFIGURE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9304318
Report Number1911916-2019-01181
Device Sequence Number2133309
Product Code FMF
UDI-Device Identifier30382903096542
UDI-Public30382903096542
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2024
Device Catalogue Number309654
Device Lot Number9133518
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
10/25/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/09/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;